Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 37, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 1, 2012, 4:33 PM CST for Bolivar County, Sunflower County, Mississippi. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 1, 2012, 4:33 PM CST (22:33 UTC)
- Expired
- Feb 1, 2012, 5:30 PM CST
- In force
- 57 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Bolivar County, MS, Sunflower County, MS
The radar
The Little Rock radar (KLZK), 162 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 1, 4:50 PM CST | TSTM WND DMG | 1 Ne Rosedale, MS | A UTILITY POLE WAS DOWNED ALONG HWY 1 NORTH OF ROSEDALE |
| Feb 1, 5:05 PM CST | TSTM WND DMG | Mound Bayou, MS | LARGE TREES DOWN...REPORTED BY BOLIVAR EOC |
| Feb 1, 5:16 PM CST | TSTM WND DMG | 4 W Drew, MS | 2 HOMES WITH ROOF DMG AND A OUTBUILDING WAS BLOWN AWAY ALONG DREW-MERIGOLD RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 3:45 PM CST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
497
WUUS54 KJAN 012233
SVRJAN
MSC011-133-012330-
/O.NEW.KJAN.SV.W.0037.120201T2233Z-120201T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CST WED FEB 1 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...SHELBY...ROSEDALE...CLEVELAND...
NORTHEASTERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PARCHMAN...DREW...
* UNTIL 530 PM CST
* AT 434 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTH OF DEESON TO 14
MILES WEST OF ROSEDALE MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GUNNISON...MOUND BAYOU...RENOVA...BOYLE AND ROME
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
WEDNESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWESTERN MISSISSIPPI.
&&
LAT...LON 3399 9065 3398 9044 3378 9045 3365 9083
3375 9115 3379 9113 3377 9103 3378 9099
3384 9108 3393 9102 3397 9110 3400 9102
3396 9098 3402 9099 3403 9090 3409 9088
3412 9095 3413 9066
TIME...MOT...LOC 2234Z 292DEG 38KT 3425 9090 3387 9122
$$
BYB1 follow-up statement
346
WWUS54 KJAN 012300
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CST WED FEB 1 2012
MSC011-133-012330-
/O.CON.KJAN.SV.W.0037.000000T0000Z-120201T2330Z/
SUNFLOWER MS-BOLIVAR MS-
500 PM CST WED FEB 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES...
AT 500 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ALLIGATOR TO 7 MILES WEST OF
BEULAH MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINSTONVILLE...PACE...MOUND BAYOU...MERIGOLD...ROME...RENOVA...
PARCHMAN...CLEVELAND...BOYLE AND DREW
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
WEDNESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWESTERN MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1100 PM CST WEDNESDAY EVENING FOR NORTHEASTERN
MISSISSIPPI.
&&
LAT...LON 3399 9065 3398 9044 3378 9045 3365 9083
3375 9115 3379 9113 3377 9103 3378 9099
3384 9108 3385 9107 3413 9070 3413 9066
TIME...MOT...LOC 2300Z 287DEG 39KT 3406 9065 3376 9106
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 4:15 PM CST, 18 minutes earlier.
Area forecast discussion, Feb 1, 4:15 PM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 415 PM CST WED FEB 1 2012 .DISCUSSION...WATCHING TWO AREAS OF STORMS THIS AFTERNOON...ONE JUST SOUTH OF THE FORECAST AREA WHICH IS LARGELY ASSOCIATED WITH LOW LEVEL MOISTURE AND WARM AIR ADVECTION. THE OTHER...WHICH IS A MORE PRESSING CONCERN...IS TO THE WEST AND NORTHWEST OF THE CWA AND IS BEING INSTIGATED BY A RATHER STRONG UPPER DISTURBANCE AND ASSOCIATED SURFACE COLD FRONT MOVING QUICKLY IN FROM THE WEST. NORTHERN FRINGES OF STORMS TO OUR SOUTH MAY STILL BRUSH THE HIGHWAY 98 CORRIDOR WITH SOME SHOWERS AND RUMBLE OF THUNDER THROUGH EARLY THIS EVENING...BUT THEIR MAIN FOCUS WILL BE WELL OF THE SOUTH OF THE CWA. ACTIVITY NOW JUST TO OUR WEST AND NORTHWEST HAS JUST RECENTLY PROMPTED ISSUANCE OF A SEVERE THUNDERSTORM WATCH FOR A SIZABLE CHUNK OF THE ARKLAMISS DELTA. THESE LATTER STORMS WILL BE MOVING INTO AN ENVIRONMENT GRADUALLY BECOMING MORE STABLE...BUT FORCING ALOFT PRODUCED BY THE TROUGH IS STRONG AND TEMPS ALOFT ARE COLD. THIS IS A RECIPE FOR STRONG TO SEVERE STORMS OF MAINLY A HAIL RISK (SINCE RATHER WEAK LOW LEVEL FLOW DOES NOT MAKE TORNADOES AT ALL LIKELY). THINKING IS THAT ORGANIZED CLUSTER OF STORMS LOOKING TO PUSH EAST DOWN THE HIGHWAY 82 CORRIDOR EARLY THIS EVENING SHOULD HOLD ON TO ENOUGH POTENCY TO BRING DECENT CHANCE OF HAIL AND BRIEF GUSTY WINDS TO CLEVELAND DOWN TO GRENADA. FURTHER SOUTH CONFIDENCE OF WIDESPREAD STRONG TO SEVERE ACTIVITY WANES...WHILE LIKELIHOOD THAT ANY OF THOSE STORMS WILL LOSE INTENSITY MORE QUICKLY GROWS. BUT EVEN IF ACTIVITY IS NOT SEVERE THIS EVENING...IT IS LOOKING MORE LIKELY THAT MANY RESIDENTS OF THE ARKLAMISS ALONG AND NORTH OF I-20 WILL GET SOME FORM OF RAIN THIS EVENING...WITH THE EXPECTATION OF THE BOUNDARY STALLING NEAR I-20 LATE TONIGHT PROVIDING MINOR CHANCES OF SHOWERS ALONG THAT ZONE INTO EARLY MORNING. OTHERWISE...ANTICIPATE ONLY MARGINAL COOLING IN LOCATIONS GETTING PASSED BY THE COLD FRONT TONIGHT WITH LOTS OF LOW LEVEL MOISTURE LEADING TO PATCHY STRATUS AND FOG AROUND AT DAYBREAK. TOMORROW AND TOMORROW NIGHT ANTICIPATE THE BOUNDARY MOVING INTO THE REGION TONIGHT TO BE PIVOTING BACK UP NORTH AS A WARM FRONT...ALTHOUGH SOMEWHAT DRIER AND COOLER AIR MAY HANG ON A BIT TIGHTER IN EASTERN MS. DRIVING THIS EVOLUTION WILL BE A MASSIVE NORTHERN STREAM DISTURBANCE DROPPING DOWN INTO THE PLAINS AND PROMOTING DOWNSTREAM RIDGING ALOFT OVER THE LOWER MS VALLEY REGION. WARMTH AND MOISTURE ADVECTION IN THE WAKE OF THE WARM FRONT WILL LIKELY BE MAXIMIZED JUST TO OUR WEST UNTIL LATE IN THE DAY FRIDAY...WITH RAIN CHANCES FOR OUR REGION GENERALLY HIGHEST WEST OF INTERSTATE 55. MODELS STILL SHOWING SERIOUS DISAGREEMENTS GOING INTO THIS WEEKEND ABOUT THE EVOLUTION OF THE PREVIOUSLY MENTIONED DISTURBANCE MOVING DOWN INTO THE PLAINS...SPECIFICALLY ABOUT HOW QUICKLY THIS TEMPORARILY CUT-OFF ENERGY PHASES BACK INTO THE NORTHERN STREAM FLOW. OUR CURRENT FORECAST FOLLOWS THE GFS IDEA OF A RELATIVELY QUICK PHASE AND SUBSEQUENT FRONTAL PASSAGE AND DRYING ON SUNDAY. THE EUROPEAN MODEL IS SLOWER AND LINGERS WETNESS CONSIDERABLY LONGER. STAYED THE COURSE WITH THE GFS FORECAST FOR NOW. THE PREVIOUS LONG RANGE PORTION OF THE FORECAST WILL BE ATTACHED SINCE IT DEALS WITH SOME OF THESE LONG RANGE ISSUES IN GREATER DETAIL. /BB/ && .PREV DISCUSSION... /ISSUED 418 AM CST WED FEB 1 2012/ LONG TERM...HUMID AND ABOVE AVERAGE TEMPERATURES EXPECTED AT LEAST THROUGH FRI/SAT BEFORE COOLER AIR SLOWLY FILTERS IN BY LATE WEEKEND TO EARLY NEXT WORK WEEK. LOWER CONFIDENCE STILL EXISTS IN FORECAST EVOLUTION SUNDAY AND BEYOND DUE TO CONTINUED MODEL DIFFERENCES. FOR FRIDAY MORNING...THE SRN 2/3RDS OF THE ARKLAMISS WILL BE WELL WITHIN THE WARM SECTOR AS LOWER 60 DEWPOINTS INFILTRATE NORTHWARD DUE TO SFC LOW DEVELOPMENT ACROSS THE SRN PLAINS AS A DEEP AND HIGHLY AMPLIFIED H5 TROUGH DIGS ACROSS THE WRN CONUS. ONGOING RAIN AND THUNDERSTORMS LOOK LIKELY AS STRONG ISENTROPIC UPGLIDE IN PRESENCE OF 800-1500 J/KG MUCAPE AND A S/WV EJECTING AHEAD OF THE NOW CLOSED CUT-OFF TROUGH OVER CNTRL PLAINS SHOULD SUPPORT DECENT COVERAGE. FOR FRIDAY AFTERNOON...SOME THUNDERSTORMS ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD MISSISSIPPI LINE COULD BECOME STRONG AND SEVERE WITH THE MAIN HAZARDS OF WIND GUSTS TO 60 MPH AND QUARTER SIZED HAIL. HOWEVER WITH INCREASING 0-1 KM SRH VALUES INVOF 600-800 J/KG MUCAPE FRIDAY NIGHT MAY ENHANCE THE POTENTIAL FOR TORNADO DEVELOPMENT. A QUICK BREAK IN THE RAIN COULD OCCUR SATURDAY MORNING AS S/WV PULLS OFF BUT RAIN SHOWERS AND THUNDERSTORMS LOOK PROBABLE TO RETURN BY SATURDAY AFTERNOON ACROSS MUCH OF THE REGION. ISENTROPIC LIFT ALONG WITH INCREASING INSTABILITY SAT AFTERNOON COULD ALLOW FOR SOME ADDITIONAL ISOLATED STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH OF THE I-20 CORRIDOR WITH THE SAME POTENTIAL HAZARDS AS FRIDAY. FOR SUNDAY AND BEYOND...HAVE BLENDED OPS GFS/GEM/DGEX WITH THE EC ROUGHLY 70/30. THE OPS GFS/DGEX CONTINUE TO BE MORE PROGRESSIVE WITH THE FILLED CLOSED H5 LOW BEING PHASED IN WITH A STRONG VORTICITY LOBE ACROSS THE NE CONUS BY EARLY SUNDAY. THIS PROGRESSIVE NATURE DRIVES THE ASSOCIATED SFC LOW AND ATTENDANT COLD FRONT THROUGH THE REGION BY SUNDAY MORNING...EFFECTIVELY ENDING THE RAIN SHOWERS. THE EC CONTINUES TO HANG BACK THE CLOSED LOW OVER CNTRL KANSAS VS OPS GFS/DGEX FARTHER ENE OVER THE MID/UPPER MS VALLEY. THIS POSITIONING ALLOWS THE STRONG ARCTIC VORTEX ACROSS THE NE CONUS TO COMPLETELY MISS THE CUT-OFF LOW OVER THE CNTRL CONUS. THE EC PATTERN DICTATES THAT THE FRONT WILL NOT PUSH THROUGH UNTIL MONDAY AND DO SO VERY SLOWLY. THE GEM IS SOMEWHAT BETWEEN THESE SOLUTIONS WITH A PROGRESSIVE NATURE OF THE CLOSED LOW AND SFC COLD FRONT BUT SHOWS THE H5 CLOSED LOW NOT PHASING WITH THE VORT LOBE OVER NE CONUS AND DOES LINGER PRECIP THROUGH MID-DAY SUNDAY ACROSS SE AREAS. FURTHERMORE...NEARLY ALL INDIVIDUAL GFS ENSEMBLE MEMBERS FAVOR THE OPS GFS SOLUTION...THUS A 70/30 WEIGHTING WAS APPLIED TO THE SUN-WED TIME FRAME. THAT BEING STATED...HAVE ADDED IN SHOWER WORDING FOR SUNDAY MORNING AND SOME THUNDER WORDING FOR SUNDAY AFTERNOON TO ACCOUNT FOR SOME SLOWER TIMING PER EC FOR ERN AREAS OF MS. LOW TEMPS WERE ALSO INCREASED OVER MEXMOS A COUPLE OF DEGREES FOR SUN MORNING. FOR MON-WED...COOLER AND MORE SEASONABLE TEMPERATURES LOOK TO BE ON PAR REGARDLESS OF MODEL SOLUTION AS BROAD SFC HIGH PRESSURE SETTLES IN ACROSS THE OHIO RIVER VALLEY WITH SOME RETURN FLOW BEGINNING ONCE AGAIN WED. /ALLEN/ && .AVIATION...VFR TO SOME MVFR SCATTERED CIGS WAS NOTED ACROSS THE REGION FOR THIS AFTERNOON. SCATTERED SHOWERS AND SOME STRONG THUNDERSTORMS WILL AFFECT THE NORTHWEST DELTA REGION FOR LATE THIS AFTERNOON INTO EARLY THIS EVENING WITH IFR CONDITIONS. SOME OF THAT CONVECTION MAY COME DOWN TO THE I 20 CORRIDOR BEFORE MIDNIGHT. ISOLATED CONVECTION WILL BE POSSIBLE ACROSS THE REST OF THE REGION THROUGH THIS EVENING. EXPECT WIDESPREAD IFR CEILINGS AND PATCHY FOG CONDITIONS TO DEVELOP AFTER MIDNIGHT. EXPECT SOME POCKETS OF DENSE FOG TO DEVELOP...MAINLY NEAR RIVERS AND LOW LYING AREAS. THE FOG AND IFR CEILINGS SHOULD LIFT BY MID TO LATE MORNING. WINDS WILL BE VARIABLE AROUND 5-7 KNOTS./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 53 74 56 70 / 29 20 51 78 MERIDIAN 55 72 57 67 / 24 10 31 71 VICKSBURG 52 75 58 71 / 30 25 62 81 HATTIESBURG 57 76 57 73 / 33 17 43 69 NATCHEZ 55 76 61 73 / 23 31 63 74 GREENVILLE 55 70 57 69 / 28 14 58 90 GREENWOOD 56 71 59 68 / 40 13 42 84 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/17/ALLEN
Hazardous weather outlook, Feb 1, 3:23 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 323 PM CST WED FEB 1 2012 LAZ023>026-MSZ053>066-072>074-022130- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 323 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI...MAINLY SOUTH OF INTERSTATE TWENTY. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD MISSISSIPPI LINE. A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND QUARTER SIZED HAIL WILL AGAIN BE POSSIBLE ALONG AND SOUTH OF I-20 SATURDAY AFTERNOON AND EARLY EVENING. STRONG TO SEVERE HAZARDS SHOULD DIMINISH THROUGH THE EVENING AS THE ATMOSPHERE STABILIZES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FRIDAY AND SATURDAY. ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>027-034>036-040>042- 047-022130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON- HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 323 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI...MAINLY WEST OF INTERSTATE FIFTY FIVE. .DAY ONE...TONIGHT AND THURSDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THIS EVENING AS A COLD FRONT TRIES TO PUSH INTO THE AREA FROM THE WEST. BRIEF GUSTY WINDS TO 40 OR 50 MPH AND NICKEL TO QUARTER SIZE HAIL WILL BE THE MAIN RISKS WITH THESE STORMS. THE HIGHEST RISK FOR SEVERE STORMS WILL BE ALONG AND NORTHWEST OF A BASTROP...TO HOLLANDALE...TO GRENADA LINE AND STORMS IN THIS ZONE MAY PRODUCE HAIL POTENTIALLY AS LARGE AS GOLF BALLS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD MISSISSIPPI LINE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FRIDAY INTO EARLY SATURDAY. MSZ028>033-037>039-043>046-048>052-022130- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE- 323 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI MAINLY ALONG AND EAST OF INTERSTATE FIFTY FIVE. .DAY ONE...TONIGHT AND THURSDAY A FEW STRONG STORMS WILL BE POSSIBLE THIS EVENING AS MORE INTENSE THUNDERSTORMS MOVING IN FROM THE WEST GRADUALLY DIMINISH IN STRENGTH. THE MAIN RISK WITH THESE STORMS WILL BE PEA TO DIME SIZE HAIL AND BRIEF WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD MISSISSIPPI LINE. A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND QUARTER SIZED HAIL WILL AGAIN BE POSSIBLE ALONG AND SOUTH OF I-20 SATURDAY AFTERNOON AND EARLY EVENING. STRONG TO SEVERE HAZARDS SHOULD DIMINISH THROUGH THE EVENING AS THE ATMOSPHERE STABILIZES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FRIDAY AND SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, Feb 1, 3:53 PM CST, 40 minutes before
LAZ007-015-012225-
RICHLAND LA-MOREHOUSE LA-
353 PM CST WED FEB 1 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CST WED FEB 1 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 11 MILES NORTHWEST OF START AT 353 PM CST...MOVING EAST
AT 30 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN MOREHOUSE AND NORTHERN RICHLAND PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3268 9163 3267 9164 3267 9160 3258 9159
3258 9158 3245 9159 3249 9193 3252 9191
3259 9194 3264 9193 3265 9192 3266 9194
3268 9196
TIME...MOT...LOC 2153Z 274DEG 25KT 3259 9196
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 2:06 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin | 54 min |
| Feb 1, 4:02 AM CST | Special Weather Statement | JAN | Lawrence, Lincoln | 33 min |
| Feb 1, 5:35 AM CST | Special Weather Statement | JAN | Covington | 30 min |
| Feb 1, 6:41 AM CST | Special Weather Statement | JAN | Jones | 29 min |
| Feb 1, 6:54 AM CST | Special Weather Statement | JAN | Forrest, Lamar | 31 min |
| Feb 1, 7:19 AM CST | Special Weather Statement | JAN | Forrest, Lamar | 31 min |
| Feb 1, 9:27 AM CST | Severe Thunderstorm Warning | JAN | Adams | 48 min |
| Feb 1, 10:20 AM CST | Special Weather Statement | JAN | Adams | 30 min |
| Feb 1, 5:11 PM CST | Tornado Warning | JAN | Leflore, Sunflower | 49 min |
| Feb 1, 5:24 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower, Washington | 43 min |
| Feb 1, 5:43 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 62 min |
| Feb 1, 5:48 PM CST | Tornado Warning | JAN | Carroll, Grenada | 23 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.